Eyes gone fuzzy!!: Omg arrived at work today, logged... - NRAS

NRAS
26,267 members30,111 posts

Eyes gone fuzzy!!

Omg arrived at work today, logged onto my computer and its all fuzzy!! I took my second dose of mtx last night, haven't noticed anything else different with my vision until I logged on. Any ideas anyone?? Gonna have real trouble today and got loads to do aargh!! Thanks Rosie x

13 Replies
oldestnewest

Hi Rosie, sorry to see (!) you are having problems with your eyes. I have been on MTX for some years and not had eye problems at all. Could you just be very tired? That can make your eyes seem fuzzy. Or do you have dry eyes which can have the same effect. Many of us with RA do have Sjorgens syndrome as well which causes dry mouth and eyes. If it persists, suggest you see your optician asap to get it checked out. LavendarLady x

Reply

Hi Rosie,

Is it just when you focus, or try to, on your computer screen? What about a newspaper? As LL suggests it may be something as simple as tired dry eyes...in which case maybe eye drops might fix. If it persists longer than today I would suggest your GP would be the next port of call. If this is a side effect of MTX it needs to be checked out, and if not, the cause has to be clarified.

I know there are some medications that can make your sight blurry, experienced once when I was on anti spasmodic which you can now get over the counter.....have you taken any other medication besides your MTX.?

Hope you can get it sorted quickly

Katie x

Reply

Been on MTX for 7 yrs now and not had this eye problem. Do you by any chance get high blood sugars as I am diabetic and if my sugar level high I get very blurry vision - just a thought. Hope vision improves for you!! Lynda xx

Reply

Thanks everyone, I would say I'm no more tired than usual and my eyes don't feel particularly dry. Only other med is Celebrex which I've been taking for a little while now. Katie I first noticed it with my computer but also its with printed text too. I do have glasses for reading with a small correction only. It's like I've been reading a book with glasses on, take them off and try n read straight away without them. I usually don't wear them much now as have a kindle and get by without them and I haven't got them with me today. After a while on my pc my eyes seem to be slowly adjusting enough to just about get by. When I was prescribed the mtx I didn't get a patient info leaflet to check side effects although I'm obviously aware of he most common ones. Thanks Rx

Reply

I also have been having problems with the computer screen, and bought an anti glare screen for the computer. It helps cut back on the reflections, making your eyes at least feel less tired.

Reply

I'm experiencing everything exactly as you've said it, I'm also on mtx but don't know if that's the cause.

Reply

Hi Rosie, just read your post and your own comment.." I get by with out them", there is no shame in wearing in glasses and maybe the time has come were you need to wear them??,also if your eye test is more than a year or two old your eyesight could have changed again??.

Reply

Hi summer I really don't have a problem wearing glasses and do know I need to get my eyes checked again. This deterioration is rapid though, overnight ... Could see ok yesterday but not today so not too sure it's due to needing a further glasses prescription. I will be getting my eyes checked sooner than later now though and will contact my GP if things don't improve. Thank you for your support Rx

1 like
Reply

Hi Rosie, I get blurry vision from time to time. I haven't noticed a particular pattern yet, it seems very random but my eyesight has got worse over the past year. The blurred vision doesn't last very long, maybe 15 minutes and then its ok again. You sound like you had blurred vision much longer. Defo worth a GP visit or eye test or both. Good luck :D

Reply

Hi Rosie

This does sound very rapid. The drug that's most associated with eye problems is hydroxychloroquine, but you're not taking that. Not sure if it's a drug side effect or something else, but if it's still like that I think you should see a doctor as soon as poss, as you've suggested you will. Hope that things have improved since you posted this.

Kind regards

Victoria

(NRAS Helpline)

1 like
Reply

I got very blurred vision when I was on Leflunomide. I was worried it was high blood pressure so I rushed out to Sainbury's at 9 O'Clock at night and bought a blood pressure monitor.My BP wasn't anywhere near high enough to cause sight problems though. It lasted a few weeks, and went away when I developed a chest infection and had to come off the Leflunomide for a couple of weeks. I have blurred vision in my right eye now but my Opthamologist says it is the start of a cataract caused by taking steroids. xxx

Reply

Hiya Rosie it sound's like you need an intermediate prescription for computer use. Reading spex will be too strong and distance too weak. Other than that the only other thing I can think of is visual migraine. Check in with your optician who will also check the health of your eyes. Hope you're sorted soon x

Reply

Hi all, well vision is a bit better but still a bit blurry but I'm away camping and unable to do anything about it, so if its like it at beginning of next week will definitely be going to docs as it doesn't seem like a common side effect to mtx. Thank everyone for your comments and support, Rx

Reply

You may also like...